Ask a doctor

Restylane Injected in Lips, Have Bumps on my Lips When I Smile. Look Like Blisters. Will it Subside?

I had Restylane injected in my lips April 11, this is Day 15.. I have bumps on my lips that are noticeable when I smile. Looks a little like blisters but when I rub my tongue over my lips they feel like hard knots. Will this sub-side and how long should it take?

Doctor Answers (5)

Restylane and bumps

+1

If you've experienced raised bumps in the lips post-Restylane treatment, I'd absolutely return to the provider to have those removed with Hyaluronidase. It's not common nor uncommon to have this happen and is easily treated!


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 145 reviews

Restylane causing bumps on the lips

+1

It is difficult to give you advice without seeing your lips in person. Bumps following Restylane injections are rare, but may be caused if:

1) The Restylane was injected superficially, or too close to the surface of the skin
2) Too much was injected
3) The Restylane was injected unevenly and/or with poor technique

In general, these lumps can be massaged out if they are addressed within 24 hours of the initial injections. In cases where the patient wishes to eliminate filler in an area before the body takes care of it on its own, the enzyme hyaluronidase is a great option.  The enzyme can dissolve the filler, leaving the patient without a trace of it. Depending on the exact nature of your issue, this may be an option.  I would recommend seeing your physician who performed the injections, and discussing a possible treatment for your issue with him or her.  Thanks and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Bumps from Restylane

+1

Unfortunately, after certain injections, particularly if superficial may result in small white bumps. If these do not dissolve, then you should show them to your dermatologist for treatment options.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Bumps on lips from Restylane

+1

Now that it is 15 days after your Restylane injections, it is most likely that these bumps are due to the Restylane being injected too superficially. Fortunately Restylane can be removed by injecting an enzyme called hyaluronidase that will quickly dissolve the Restylane in whichever areas you want it removed. For filler injections in the future, since every face is different please remember the experience and technique of your physician injector is the most critical part to your achieving a beautiful, natural result. Look for someone with as much experience as possible and with whom you are comfortable.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Bumps like blisters on lips after Resylene

+1

Dear Patient,

It is disappointing to see and feel bumps on the lips after Restylane treatment. Although rare, this can occur if the material is injected superficially. If these bumps have not resolved after 2 weeks, then its unlikely that these are temporary bruises and more likely to be a superficial deposition of hyaluronic acid. I would recommend to visit your cosmetic provider and consider hyaluronidase treatment to dissolve these bumps. Good luck.

Marianna Blyumin-Karasik, MD
Hollywood Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.